Which of the following drugs can cause the side effect given in the picture?
Ans. A. Bleomycin
- It is a flagellate dermatitis.
- Usage of bleomycin causes the formation of rash after 2 weeks of drug use which is the linear rash on back.
- Flagellate dermatitis (Toxicoderma) is a rare, presumedly toxic epidermal damage following the consumption of raw or half-cooked Shiitake mushrooms.
- Characteristically the patients develop a parallel, whiplash-like infiltrated erythemas with papulae or papulovesicules, arranged like scratches and associated with severe itching 1–2 days after eating Shiitake mushrooms.
- The localizations are preferentially the trunk, the extremities, and the nape of the neck.
- The clinical pattern gives rise to the name flagellate dermatitis since the skin changes appear like skin damage caused by whiplashes.
- The Flagellants (Lat. flagellum = whip) were a lay Christian movement in the Middle Ages.
- The religious practices of the Flagellants included public self-flagellation as penance and purification from sin.
- Flagellate dermatitis, erythema or hyperpigmentation is a cutaneous side effect of bleomycin or its derivative peplomycin